Hail, Perry
- When
- June 11, 6:40 AM CST
- Where
- Perry County, 1.49 mi NNW of Spring Creek
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 35.670, -88.010
Penny size hail was reported by Mousetail Landing State Park Office personnel.
S. This resulted in development across much of the mid state from the morning through late evening hours of severe thunderstorms, which produced large hail and thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
As a cold front moved from the Ohio Valley during the early morning hours into Middle Tennessee during the mid afternoon hours, an unstable airmass was already in place across much of the Southeastern U.S. This resulted in development across much of the mid state from the morning through late evening hours of severe thunderstorms, which produced large hail and thunderstorm wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 11, 2:55 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 AM CDT THU JUN 11 2009 .SHORT TERM (THROUGH SUN)... THREE DISTINCE AREAS OF MCS ACTIVITY EARLY THIS MORNING. STRONGEST CENTER NORTH IN THE OH VLY. S/W ASSOCIATED WITH IT HEADING NORTHEAST SO NOT A FACTOR IN MID TN FORECAST. ANOTHER ONE OVR AR WITH SOME INSTAB DOWNSTREAM COMES INTO PLAY. SYS SHOULD GENERATE A ROUND OF SHOWERS AND THUNDERSTORMS IN MID TN THIS MORNING...LIKELY POPS. A FEW STRONG TO SVR STORMS NOT OUT OF THE QUESTION. LULL IN ACTIVITY WEST HALF OF MIDSTATE THIS AFTERNOON. EXPECT FRONT TO MOVE INTO MID TN TONIGHT. MCS GENERATION POSSIBLE. THE BEST CHANCE OF ORGANIZED ACTIVITY IS WEST AND SOUTH OF CWFA TONIGHT...AND KEPT CHANCE POPS RUNNING. LIKELY POPS FRI IN THE SOUTH WITH GFS MCS TRACK INTO FRI NIGHT. FRONT HOLDS STATIONARY IN OR NEAR MID TN THIS WEEKEND. THE CHANCE OF SHOWERS AND THUNDERSTORMS WL CONTINUE. .LONG TERM (NEXT WEEK)... UPR RIDGE AND HEAT BUILDS FM THE SOUTHWEST MON-TUE...WITH STRONGER CONVECTIVE SYSTEMS POSSIBLE. UPR RIDGE MOVES OVR MID TN TUE-THU WITH WARM AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 68 84 69 / 60 30 30 30 CLARKSVILLE 85 65 83 67 / 60 30 30 40 CROSSVILLE 81 65 82 65 / 70 40 30 20 COLUMBIA 86 68 85 69 / 60 30 70 30 LAWRENCEBURG 87 68 87 70 / 60 30 60 30 WAVERLY 86 67 83 68 / 60 30 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
The national radar mosaic for the moment the first event began.
19 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Penny size hail was reported by Mousetail Landing State Park Office personnel.
County Sheriff reported that trees were down county wide. Newspaper reported that some trees fell onto U.S. 231 South in several places resulting in some traffic tie-ups. WLIJ 1580 AM in Shelbyville was knocked off the air for a brief time due to the weather also. Extent of any damage that caused the radio station to be knocked off the air was unknown.
Trees and power lines were reported down in Antioch area.
A tree with a diamater of 38 to 40 inches was uprooted with the tree falling and causing major damage to the central portion of the home. Four to five trees were also downed within 500ft path of visible damage. Insurance company estimates damage|at $120,000. Damage was located in Oak Meadows Subdivision.
Trees were reported down on East Main Street near Middle Tennessee Blvd.
Penny size hail was reported in Manchester.
Lightning struck the roof and started an attic fire in the the Richland Hills Subdivision near Manchester. Exact extent of damage to attic was unkown.
Large tree limbs were downed 7-8 miles northeast of Manchester.
Trees blown down on to house on Cavander Branch Road. Multiple trees were reported down on vehicles at local library. Extent of any damage to house and vehicles unkown.
A two story barn destroyed along with roof blown of building. Type of building was unkown. Newspaper reported that barn was violently thrown, sending splintered wood piercing through the roof of a home and other debris scattered across the property. The roof of the barn was blown over a house nearby. Debris was found across Robinson Road and into an adjacent field. The flying debris and winds damaged the back corner of this home also and destroyed its carport. Two vehicles were damaged in the activity also. Type and amount of damage to vehicles was unkown.
Trees were reported down county wide. Newspaper reported that in McMinnville a residence on Boyd Street suffered damage when a large tree split in two. Extent of damage to residence was unknown. There was also damage on Rebel Hill Street where a tree fell on electrical lines and knocked out power.
Small trees were reported down county wide.
Trees were reported down across Randolph Road.
Newspaper reported a strong storm moved through the county, knocking tree limbs and in some places, large trees down. Some of the limbs fell onto power lines, causing power outages. County's Emergency Management Agency Director reported that wind speeds at times reached 60 MPH. Emergency Management Agency Director reported that most of the tree damage reported from the storm occurred in east Cookeville and in the Algood areas. The storm blew down trees and limbs along Dry Valley Road in Algood and in a downtown area near Trinity Assembly Church, as well|as on Main Street near the Sonic Restaurant. Large tree limbs and debris were blown down from trees covered the some roads across the county also.
Small tree limbs were reported down county wide.
Small trees were reported down county wide.
Medium sized trees were downed with small debris blown over the immediate area. Details of what small debris consisted was unkown.
Small trees were reported down county wide.
Large tree limbs were reported down near the Tennessee/Kentucky Border near U.S. Highway 31.
Large limbs of several trees were reported down in Springfield.
Small trees were reported down county wide.
Several trees were reported down in Hendersonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2009Every state in 2009This day in weather historyWarnings in Tennessee, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181311, 182625, 182605, 182646, 182629, 181566, 185439, 182637, 182648, 182651, 182652, 182653, 182643, 183728, 182654, 182619, 182692, 182693, 182695, 182694, 182696, 182896.